Vol. 35, No. 1, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 311: 1  2
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Eigenvalues in the boundary of the numerical range

Allan M. Sinclair

Vol. 35 (1970), No. 1, 231–234
Abstract

We study eigenvalues λ of a continuous linear operator T on a complex Banach space X that lie in the boundary of the numerical range of T. We show that the kernel of T λI is orthogonal, in the sense of G. Birkhoff, to the range of T λI.

Mathematical Subject Classification
Primary: 47.30
Milestones
Received: 5 December 1969
Published: 1 October 1970
Authors
Allan M. Sinclair
The University of Edinburgh
The King’s Buildings
Edinburgh
EH9 3JZ
United Kingdom